MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed because the patient presented a chronic infection in the right hip.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed because the patient presented a chronic infection in the right hip.The associated device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.The device was sterilized according to the review of the manufacturing records.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.The device was implanted in 2009.Some potential causes could include but are not limited to patient reaction or patient medical conditions.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HEAD 36MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10681876
Report Number1020279-2020-05409
Device Sequence Number2961700
Product Code LPH
UDI-Device Identifier03596010479983
UDI-Public03596010479983
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71303600
Device Catalogue Number71303600
Device Lot Number8KM07829
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71369894, 71336500, 71369894, 71306115, 71369894; 71369894, 71336500, 71369894, 71306115, 71369894
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight67